MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSCREW 6.5MM; SCREW, FIXATION, BONE

ARTHROCARE CORP. SPEEDSCREW 6.5MM; SCREW, FIXATION, BONE
Model Number OM-8500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when passing the suture the puller broke (the metal wire that feeds the suture).The physician double-stacked a 6.5 on top of a 5.5, all the pieces were removed from the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported speedscrew device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was not established based on our visual observations.Visual evaluation of the returned device shows the device was received undeployed.Approximately 2 inches of arthrex suture were found snared and partially reeled in the shaft.The suture was reeled in by the inspector and the suture snare lines and loops were found intact.Clinical suture on the green snare line was found shredded.No visual discrepancies were found with the returned device therefore customers complaint was not confirmed.The device was received in acceptable condition; however, the clinical suture was found damaged.The instructions for use contraindicate the use of suture other than the approved magnumwire suture.No visual discrepancies were observed with the device; however, the wrong suture was used with the returned device and may have contributed to device failure.The instruction for use (ifu) were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDSCREW 6.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7337043
Report Number3006524618-2018-00120
Device Sequence Number16324521
Product Code HWC
UDI-Device Identifier00817470004076
UDI-Public(01)00817470004076(17)181031(10)1123293
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberOM-8500
Device Catalogue NumberOM-8500
Device Lot Number1123293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/25/2018
05/23/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/23/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR